Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 1, 2007, 1:22 PM CST for Christian County, Todd County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2007, 1:22 PM CST (19:22 UTC)
- Expired
- Mar 1, 2007, 1:53 PM CST
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Christian County, KY, Todd County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 8:40 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 550 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 3:10 PM CST, 22 hours 12 minutes earlier.
Area forecast discussion, Feb 28, 3:10 PM CST, 22 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 310 PM CST WED FEB 28 2007 MAIN CONCERN FOR THIS FORECAST PACKAGE CONTINUES TO BE THE INCREASING POTENTIAL FOR SEVERE WEATHER LATE TONIGHT AND THURSDAY. STRONG WARM ADVECTION WILL ERODE THE CAP...RESULTING IN ELEVATED CONVECTION DEVELOPING GENERALLY AFTER MIDNIGHT. GIVEN SOME MODEST ELEVATED INSTABILITY AND STRONGLY SHEARED WIND FIELDS LARGE HAIL WILL BE THE PRIMARY THREAT. MINOR LOCATION AND TIMING ISSUES REMAIN BETWEEN THE NAM WHICH IS MAINLY EAST OF THE MISSISSIPPI...AND THE GFS WHICH IS OVER THE ENTIRE AREA. DEPITE THE SPC DAY 1 OUTLOOK CONFINING THE SLIGHT RISK OF SEVERE TO OUR WESTERN HALF...WOULD NOT BE SURPRISED IF ELEVATED HAILERS EFFECT THE ENTIRE AREA IN THE 09Z-15Z TIMEFRAME. THIS INITIAL BATCH OF THUNDERSTORMS WILL MOVE NORTHEAST OUT OF THE REGION THROUGH THE MORNING HOURS...AND THEN THERE WILL LIKELY BE A SMALL BREAK IN THE PRECIPITATION BEFORE THE SURFACE-BASED CONVECTION SWEEPS INTO THE WESTERN ZONES. THE 18Z NAM INDICATES THAT THE CONVECTION MAY NOT EXTEND SOUTHWARD INTO SOUTHEAST MISSOURI IN THE MORNING...BUT WOULD EVENTUALLY DEVELOP SOUTHWARD THROUGH OUR EASTERN ZONES IN THE AFTERNOON. THE GFS HAS MORE FORCING AND INDICATES A MORE SOLID BAND WITH THE FRONT THROUGHOUT THE AREA. GIVEN THE UNCERTAINTIES IN THE COVERAGE AND LOCATION OF CONVECTION TONIGHT AND THURSDAY MORNING WILL KEEP POPS IN CHECK FOR NOW. WILL HAVE LIKELIES ALL ZONES AFTER MIDNIGHT...WITH ONLY A CHANCE IN THE WEST THIS EVENING. WILL HAVE 70-80 POPS FROM WEST TO EAST FOR THURSDAY MORNING...AND THEN KEEP THE 80 POPS FAR EAST IN THE AFTERNOON...WITH CHANCE IN THE WEST. THERE WILL BE A VERY SHARP BACK EDGE TO THE STORMS WITH THE FRONT WEDNESDAY MIDDAY THROUGH THE AFTERNOON. AS FOR SEVERE WITH THE FRONTAL CONVECTION...INSTABILITY MAY BE PRETTY LIMITED DEPENDING ON THE RETURN OF QUALITY MOISTURE AND IF THERE IS ANY INSOLATION AHEAD OF THE FRONT. GIVEN THE STRONG LOW-LEVEL SHEAR...TORNADOES WILL BE A THREAT IN ADDITION TO DAMAGING WINDS AND LARGE HAIL. ONCE AGAIN THE STORMS WILL BE WELL EAST OF THE AREA BY 00Z FRIDAY. LOOKS LIKE FRIDAY WILL BE ABOVE NORMAL...AS THE COLD ADVECTION WAITS UNTIL FRIDAY NIGHT INTO SATURDAY. THE GFS HAS BEEN CONSISTENT IN TRYING TO DEVELOP SOME VERY LIGHT PRECIPITATION WITH A MINOR DISTURBANCE IN THE CYCLONIC FLOW ALOFT ROTATING THROUGH THE AREA FRIDAY AFTERNOON AND EVENING...SO INSERTED SOME SPRINKLES. ON SATURDAY THE MAIN UPPER CYCLONE ROTATES THROUGH THE AREA...USHERING IN COLDER AIR...AND A CHANCE OF FLURRIES THROUGHOUT THE AREA. THE 09Z SREF DATA DO NOT SUPPORT ANY MEASURABLE POPS FOR OUR AREA SATURDAY. A NICE DRY STRETCH IS FORECAST SUNDAY THROUGH WEDNESDAY...ALONG WITH MODERATING TEMPERATURES. MONDAY AND BEYOND SHOULD BE AT OR ABOVE NORMAL. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS
Hazardous weather outlook, Mar 1, 5:08 AM CST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 508 AM CST THU MAR 1 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021115- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 508 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR THE ENTIRE QUAD STATE AREA TODAY. A LINE OF INTENSE STORMS WILL MOVE QUICKLY THROUGH SOUTHEAST MISSOURI DURING THE MORNING HOURS...AND THEN THROUGH THE REMAINDER OF THE AREA DURING THE AFTERNOON. DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES WILL BE POSSIBLE ALONG AND OUT AHEAD OF THIS LINE OF STORMS. THE TORNADO POTENTIAL CURRENTLY LOOKS GREATEST IN THE SOUTHERN PARTS OF THE REGION. THE STORMS WILL BE MOVING RAPIDLY TO THE NORTHEAST AT AROUND 60 MPH...AND SHOULD BE CLEAR OF THE ENTIRE AREA BY SUNSET. ALTHOUGH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...THE FAST SPEED OF THE STORMS SHOULD PREVENT WIDESPREAD SIGNIFICANT FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY OVER THE ENTIRE AREA TODAY.
In the hours before
Local storm report, Mar 1, 11:02 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1102 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND DMG 2 S DUTCHTOWN 37.22N 89.66W
03/01/2007 CAPE GIRARDEAU MO EMERGENCY MNGR
WIND DAMAGE SOUTH OF COMMUNITY. CARPORT BLOWN OVER, LARGE
SIGN DESTROYED, LARGE LIMBS DOWN, TRANSFORMER ARCHING.
&&
SMITTYLocal storm report, Mar 1, 11:26 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1126 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 5 W JONESBORO 37.45N 89.36W
03/01/2007 UNION IL LAW ENFORCEMENT
HOME PARTIALLY DESTROYED WITH ONE INDIVIDUAL TRAPPED.
NEARBY TREES AND POWER LINES DOWN. EMERGENCY PERSONNEL
REPSONDING. EVENT OCCURRED NEAR VILLAGE OF BERRYVILLE.
&&
SMITTYLocal storm report, Mar 1, 11:32 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1132 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 2 NW JONESBORO 37.74N 87.77W
03/01/2007 UNION KY LAW ENFORCEMENT
HOME PARTIALLY DESTROYED WITH ONE INDIVIDUAL TRAPPED.
NEARBY TREES AND POWER LINES DOWN. EMERGENCY PERSONNEL
REPSONDING. EVENT OCCURRED NEAR VILLAGE OF BERRYVILLE.
&&
SMITTYLocal storm report, Mar 1, 12:06 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1206 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 2 NW JONESBORO 37.47N 89.30W
03/01/2007 UNION IL LAW ENFORCEMENT
HOME PARTIALLY DESTROYED WITH ONE INDIVIDUAL TRAPPED.
NEARBY TREES AND POWER LINES DOWN. EMERGENCY PERSONNEL
REPSONDING. EVENT OCCURRED NEAR VILLAGE OF BERRYVILLE.
&&
SMITTYSpecial weather statement, Mar 1, 12:58 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1258 PM CST THU MAR 1 2007 ILZ075>078-080>087-INZ081-082-085>088-KYZ014-018-019-MOZ076-012215- DAVIESS KY-EDWARDS IL-FRANKLIN IL-GALLATIN IL-GIBSON IN-HAMILTON IL- HENDERSON KY-JACKSON IL-JEFFERSON IL-PERRY IL-PERRY MO-PIKE IN- POSEY IN-SALINE IL-SPENCER IN-UNION KY-VANDERBURGH IN-WABASH IL- WARRICK IN-WAYNE IL-WHITE IL-WILLIAMSON IL- 1258 PM CST THU MAR 1 2007 ...STRONG GUSTY WINDS EXPECTED THIS AFTERNOON... STRONG GUSTY WINDS WILL DEVELOP OVER PARTS OF SOUTHERN ILLINOIS EARLY THIS AFTERNOON IN THE WAKE OF A RAPIDLY MOVING COLD FRONT. WINDS WILL SHIFT TO THE WEST BEHIND THE FRONT. SPEEDS WILL INCREASE TO AROUND 20 MPH...WITH GUSTS AROUND 35 MPH. LATER THIS AFTERNOON...THESE GUSTY WINDS WILL SPREAD ACROSS SOUTHWEST INDIANA AND NORTHWEST KENTUCKY. PRIOR TO THE PASSAGE OF THE FRONT...THE RISK OF SEVERE THUNDERSTORMS WILL CONTINUE. THESE STORMS WILL POSE A RISK OF DAMAGING WINDS. GUSTY WINDS MAY BRING DOWN SMALL TREE LIMBS. LOOSE OBJECTS MAY BE BLOWN ONTO ROADWAYS. USE EXTRA CAUTION OUTDOORS THIS AFTERNOON. MY
Special weather statement, Mar 1, 12:59 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1259 PM CST THU MAR 1 2007 KYZ007>013-015>017-020>022-012100- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- WEBSTER-HOPKINS-CHRISTIAN-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...SMITHLAND...BENTON...MURRAY...MARION... EDDYVILLE...CADIZ...PRINCETON...DIXON...MADISONVILLE... HOPKINSVILLE...CALHOUN...GREENVILLE...ELKTON 1259 PM CST THU MAR 1 2007 ...STRONG THUNDERSTORMS TO AFFECT THE AREA EARLY THIS AFTERNOON... AT 1259 PM...RADAR SHOWED A BAND OF STRONG THUNDERSTORMS FROM JUST WEST OF MARION KENTUCKY SOUTH TO KENTUCKY LAKE. THE LINE WAS MOVING TO THE EAST AT 45 MPH. THE STORMS WILL CONTINUE TO PROGRESS EAST ACROSS THE LAKES AREA AND PENNYRILE REGION OF WESTERN KENTUCKY THROUGH MID AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF WINDS 45 TO 55 MPH ALONG WITH SMALL HAIL AND VERY HEAVY RAINFALL. THE WIND MAY BE STRONG ENOUGH TO BRING DOWN A TREE OR TWO AND BLOW AROUND UNSECURED OBJECTS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER UPDATES. THE STORMS COULD QUICKLY BECOME SEVERE. SO BE PREPARED TO TAKE IMMEDIATE ACTION.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:49 AM CST | Severe Thunderstorm Warning | PAH | Calloway, Trigg | 41 min |
| Mar 1, 1:20 AM CST | Severe Thunderstorm Warning | PAH | Hopkins, McLean | 25 min |
| Mar 1, 1:38 AM CST | Severe Thunderstorm Warning | PAH | Trigg | 22 min |
| Mar 1, 10:28 AM CST | Severe Thunderstorm Warning | PAH | Alexander, Union | 47 min |
| Mar 1, 11:17 AM CST | Severe Thunderstorm Warning | PAH | Johnson, Williamson | 43 min |
| Mar 1, 11:34 AM CST | Severe Thunderstorm Warning | PAH | Pope, Saline | 41 min |
| Mar 1, 7:15 AM CST | Tornado Warning | PAH | Carter | 60 min |
| Mar 1, 7:20 AM CST | Tornado Warning | PAH | Ripley | 40 min |
| Mar 1, 8:19 AM CST | Severe Thunderstorm Warning | PAH | Ripley | 41 min |
| Mar 1, 8:31 AM CST | Severe Thunderstorm Warning | PAH | Wayne | 44 min |
| Mar 1, 8:41 AM CST | Tornado Warning | PAH | Ripley | 34 min |
| Mar 1, 8:55 AM CST | Severe Thunderstorm Warning | PAH | Butler | 50 min |
| Mar 1, 8:56 AM CST | Tornado Warning | PAH | Bollinger, Wayne | 49 min |
| Mar 1, 9:29 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 46 min |
| Mar 1, 10:11 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 49 min |
| Mar 1, 10:20 AM CST | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 24 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.